A 33-year-old member asked:
will cholesterol meds cause bowel issues?
1 doctor answer • 8 doctors weighed in
Pediatrics 33 years experience
Some of them: There are several kinds of medicines for lowering bad cholesterols. The meds that prevent the intestines from absorbing fat from the food will leave some fat in the intestines. Undigested fats go out in the stool, so can cause some gassiness, loose stools, and / or worse smelling stools. The doctor can adjust the med doses or change the combination of meds, to keep side effects at a minimal.
5810 viewsReviewed Feb 3, 2019
Last updated Feb 3, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.